• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Mirtazapine. Has anyone got any experience of this?

calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
43,335
Location
Lancashire
I am on it and think it is a life saver. The sedation means I end up having to get 8 hours a day or I am groggy and yes weight gain. I am now on 45mg with quetiapine (seroquel) and Lamotrigine as a mood stabiliser. I think no drug is a panacea and symptoms will break through, but over all the med can help - well for me anyway.
 
M

MarlieeB

ACCOUNT CLOSED
Joined
Jan 15, 2013
Messages
25,096
I'm also on it, got put on it after a really bad reaction to Citalopram. I have gained a lot of weight, too much.... but it really helps me with sleeping, I also dream all the time.

I started with 30mg but was upped to 45mg a month ago.
 
M

mikesmith

New member
Joined
Oct 5, 2013
Messages
2
weight gain

I'm also on it, got put on it after a really bad reaction to Citalopram. I have gained a lot of weight, too much.... but it really helps me with sleeping, I also dream all the time.

I started with 30mg but was upped to 45mg a month ago.
I think its catch22 with taking mirtazapine andeating but am trying to eat healthier and eating more veg and fruit maybe a solution to eating more .
also now i sleep better as i normally never slept more than 3 hours but takes me a hour or so to wake up propally
 
M

mkg44

Member
Joined
Oct 5, 2014
Messages
9
hi i have had the same experience as you while on mirtazapine, on 45mg since july out of the blue feeling more depressed and low dont know how long i can keep fighting this.
 
C

crag74

Member
Joined
Oct 9, 2014
Messages
18
Location
Cumbria
I'm on that!
As with most ads, u will get side effects but mine disappeared after about a week. But they aren't helping much with my panic attacks! Ask u r gp about propranolol. They help me a lot
Craig
 
M

mkg44

Member
Joined
Oct 5, 2014
Messages
9
Hi can't stand the feeling of no energy or motivation even to wash and dress is a up hill struggle. Coming up to year now feel the medication picked me up from the floor since last year, have a week of so feeling ok then it hits you like a ton of bricks. This is the 2nd time this has happened all the psychiatrist says is keep going your better than you was( easier said than done) im on 45mg mirtazapine any advice welcomed please
 
cpuusage

cpuusage

ACCOUNT CLOSED
Joined
Sep 25, 2012
Messages
37,648
Location
Planet Lunatic Asylum
i think the vast majority of people could be/could have been far better helped with non drug means. Given the realities of sticking people on drugs & leaving them to it, & general lack of alternatives - i think a lot has to come down to acceptance of it all & adapting to it.

i'm not on Mirtazapine, but have been on an anti-psychotic 15 years. i find it helps to arrange things to minimise stress & make things as easy in a practical sense as circumstances allow - i do need plenty of rest & to take things easy. Sadly think it's part of the reality of psychiatric drugs, especially longer term, that 'our' overall functioning probably won't be that great.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
43,335
Location
Lancashire
I agree with CPU, but if you do take it I would say, go back to your pdoc/GP and tell them about the side effects. Its swings and roundabouts and I do ask myself how much is the drug and how much is the underlying condition. But, therapy is always the better option in the long run.
 
A

A_is_for_anxiety

New member
Joined
May 17, 2017
Messages
1
Hello there, I've spent so many hours searching the internet for exactly this description!
I've recently been taking Metrazapine in place of Sertraline which I was on for 5 years.
I've been so confused as wasn't sure if I was experiencing side effects of the Sertraline leaving my system or the new drug.

I've been signed off of work and am in week 2 - however now I'm thinking I need more time as yesterday I nearly crashed my car as I was feeling so outside of myself!
I have exactly the same symptoms with the strange electric shocks. I felt fine for the first week of taking 15mg but this week I've been ridiculously dopey, uncoordinated, half-asleep and drowsy all the time. I feel in a constant state of sleep-wake. I have vivid dreams but thankfully they aren't unpleasant, unlike the terrible nightmares I used to get while taking Sertraline. It's such a shame as aside from feeling so bizarre, my mood is great. I feel placid and my anxiety and panic has vanished. I don't feel high or jittery which I did on Sertraline. I feel very stable and not at all depressed... my last year on sertraline felt like I was back to being constantly suicidal so this is a big deal for me!
Please stay in touch and let me know how you get on.
Thanks for reading x
 
T

trice

New member
Joined
May 17, 2017
Messages
4
I was on it once, for a short period of time, but it made my head foggy as hell, I couldn't stop eating and couldn't pee properly (my ability to urinate has never recovered, and this was years ago). It made me feel terrible. I came off them on my own, and went back to my doctors and told him that I couldn't keep taking them, and I got put on something else which helped.
 
letmein

letmein

Well-known member
Joined
Oct 10, 2016
Messages
854
I was on it once, for a short period of time, but it made my head foggy as hell, I couldn't stop eating and couldn't pee properly (my ability to urinate has never recovered, and this was years ago). It made me feel terrible. I came off them on my own, and went back to my doctors and told him that I couldn't keep taking them, and I got put on something else which helped.

i only took if for four days, I was evil and couldn't move out of bed, was the worst drug i have ever taken. than was a long time ago now. I refused to take it again
 
T

trice

New member
Joined
May 17, 2017
Messages
4
i only took if for four days, I was evil and couldn't move out of bed, was the worst drug i have ever taken. than was a long time ago now. I refused to take it again
It was about 4 days for me too. It was worse than what it was trying to cure.
 
T

thatchickinallblack

Member
Joined
Jun 7, 2017
Messages
7
Location
England
I was on it for 4 months or so, for depression rather than anxiety. I found its helped but prior to taking it I was sleeping 12-16 hours a day and not leaving my bed so quite a lot of room for improvement :p
I could focus and felt normal as long as I slept atleast 12 hours if I didn't I felt 'wonky' I would be disorientated and confused for the whole day (with the exception of when I couldn't sleep due to insomnia somehow I was okay then and I was only sleeping 3 hours). I eventually had to come off them because I was looking for work and it wasn't practically being on them with a job since I lost a minimum of half the day to sleeping.
I never suffered from weight gain that I've seen other people mention but I was zombie like, because of how bad things were before I went on I didn't notice til a few days after coming off them, I suddenly had so much energy and I realised how zonked out it was making me.
 
M

Marshalls gal

Member
Joined
Jun 2, 2019
Messages
5
Location
Brighton
Hi,

Went to the Dr yesterday & he's changed me to 15mg of Mirtazapine a day.

To my first tablet last night before bed as instructed as I was warned they could make me sleepy.

Whilst there seems to be less side effects then the other ad's I've been on I feel really strange today. Dizzy & a bit disorientated. Strange almost electric jolts going through me. Getting out of bed was a bitch this morning & I felt like I hadn't slept when I had a good 10 hours! Quite glad I've been signed off for the week now just to get over this.

It was kinda funny when my friend had to help me do some shopping earlier as I was feeling for want of a better word "stoned"

Has anyone else experienced this? It seems to have calmed the panic & anxiety down already, but I'm not getting my hopes up too much yet as I felt really down & teary this morning. Though I know the symptoms of depression (which I also have along with the panic & anxiety! Yay me.) can get worse before the meds kick in.

Any comments would be most welcome.

Thanks!:)
I'm currently taking a higher dose of 30mg at night time, I had similar issues with it when I first started them but once it gets into your system they do help. It really depends on the person, some ad's don't work for some but do for others. If you still feel this way after a few weeks go back and see you gp and see what else he suggests.
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,547
Location
Florida
I am taking 30 mg and so far it is alright. I do get a good nights rest although weird dreams. I wake up feeling pretty good. I have had insomnia that keeps me up all night so these pills are really helping.
 
Top